8 doctors weighed in:

If I stop taking Zoloft (sertraline) cold turkey will I experience symtoms? I've stopped for almost a month ans can't sleep and have bad anxiety

8 doctors weighed in
5 doctors agree

In brief: Withdrawal symptoms!

Yes, you should not stop cold turkey.
Those symptoms that you are experiencing are withdrawal symptoms of the medication. I would recommend to get re-started on it (after consulting your prescriber) until the symptoms disappear then taper off slowly.

In brief: Withdrawal symptoms!

Yes, you should not stop cold turkey.
Those symptoms that you are experiencing are withdrawal symptoms of the medication. I would recommend to get re-started on it (after consulting your prescriber) until the symptoms disappear then taper off slowly.
Dr. Antonio Garcia Merino
Dr. Antonio Garcia Merino
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees

In brief: Zoloft (sertraline)

Yes, and also u risk recurrence of original symptoms the zoloft (sertraline) was treating in the first place.
Please discuss with your prescribing doc. Ways to gradually taper the zoloft (sertraline) if discontinuation is recommended.

In brief: Zoloft (sertraline)

Yes, and also u risk recurrence of original symptoms the zoloft (sertraline) was treating in the first place.
Please discuss with your prescribing doc. Ways to gradually taper the zoloft (sertraline) if discontinuation is recommended.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors